Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 25, 2017, 4:01 AM EST. It took effect at Jan 25, 2017, 11:00 PM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2017, 4:01 AM EST (09:01 UTC)
- In effect from
- Jan 25, 2017, 11:00 PM EST
- Expired
- Jan 30, 2017, 4:12 AM EST
- In force
- 4 days
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
720 WHUS73 KGRR 250901 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 AM EST WED JAN 25 2017 LMZ844>849-251715- /O.NEW.KGRR.SC.Y.0007.170126T0400Z-170127T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 401 AM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST FRIDAY. * WINDS...INCREASING TO 30 KNOTS FROM THE NORTHWEST TONIGHT...CONTINUING INTO FRIDAY. * WAVES...BUILDING TO 4 TO 8 FEET TONIGHT AND CONTINUING INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
20 follow-up statements
347 WHUS73 KGRR 251632 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1132 AM EST WED JAN 25 2017 LMZ844>849-260045- /O.CON.KGRR.SC.Y.0007.170126T0400Z-170127T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1132 AM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST FRIDAY... * WINDS...EAST NORTHEAST 10 TO 20 KNOTS REST OF TODAY...TURNING NORTH NORTHWEST TONIGHT AND INCREASING TO 30 KNOTS TOWARD DAYBREAK. * WAVES...1 TO 2 FEET REST OF TODAY...BUILDING TO 4 TO 6 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
358 WHUS73 KGRR 252055 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EST WED JAN 25 2017 LMZ844>849-260500- /O.EXT.KGRR.SC.Y.0007.170126T0400Z-170128T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST FRIDAY... * WINDS...NORTH NORTHWEST 10 TO 20 KNOTS TONIGHT BECOMING NORTHWEST TO 30 KNOTS LATE TONIGHT AND CONTINUING ON THURSDAY. * WAVES...1 TO 3 FEET BUILDING TO 4 TO 7 FEET AROUND MIDNIGHT AND CONTINUING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
949 WHUS73 KGRR 260309 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 PM EST WED JAN 25 2017 LMZ844>849-261115- /O.CON.KGRR.SC.Y.0007.170126T0400Z-170128T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1009 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...NORTH TO NORTHWEST TO 30 KNOTS OVERNIGHT DIMINISHING 20 TO 25 KNOTS THURSDAY DURING THE DAYLIGHT HOURS. NORTHWEST WINDS 20 TO 25 KNOTS WILL CONTINUE INTO FRIDAY. * WAVES...4 TO 7 FEET BUILDING TO 5 TO 8 FEET THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
000 WHUS73 KGRR 260851 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 AM EST THU JAN 26 2017 LMZ844>849-261700- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170128T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 AM EST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...WEST TO NORTHWEST 20 TO 30 KNOTS THROUGH FRIDAY. * WAVES...4 TO 8 FEET THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
202 WHUS73 KGRR 261547 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1047 AM EST THU JAN 26 2017 LMZ844>849-270000- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170128T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1047 AM EST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...WEST TO NORTHWEST 20 TO 30 KNOTS THROUGH FRIDAY. * WAVES...4 TO 8 FEET THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
405 WHUS73 KGRR 261959 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 259 PM EST THU JAN 26 2017 LMZ844>849-270400- /O.EXT.KGRR.SC.Y.0007.000000T0000Z-170129T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 259 PM EST THU JAN 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...WEST TO NORTHWEST 20 TO 30 KNOTS THROUGH FRIDAY. * WAVES...4 TO 8 FEET THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
040 WHUS73 KGRR 270219 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 919 PM EST THU JAN 26 2017 LMZ844>849-271030- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170129T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 919 PM EST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...WEST TO NORTHWEST 20 TO 30 KNOTS THROUGH FRIDAY. * WAVES...4 TO 8 FEET THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
609 WHUS73 KGRR 270839 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 339 AM EST FRI JAN 27 2017 LMZ844>849-271645- /O.EXT.KGRR.SC.Y.0007.000000T0000Z-170129T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 339 AM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST 20 TO 30 KNOTS THROUGH SATURDAY NIGHT. * WAVES...4 TO 6 FEET THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
975 WHUS73 KGRR 271459 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 959 AM EST FRI JAN 27 2017 LMZ844>849-272300- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170129T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 959 AM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST 20 TO 30 KNOTS THROUGH SATURDAY NIGHT. * WAVES...4 TO 6 FEET THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
785 WHUS73 KGRR 272004 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 304 PM EST FRI JAN 27 2017 LMZ844>849-280415- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170129T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 304 PM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST 20 TO 30 KNOTS THROUGH SATURDAY NIGHT. * WAVES...4 TO 6 FEET THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
941 WHUS73 KGRR 280237 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 937 PM EST FRI JAN 27 2017 LMZ844>849-281045- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170129T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 937 PM EST FRI JAN 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS THROUGH SATURDAY NIGHT. * WAVES...4 TO 6 FEET THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
433 WHUS73 KGRR 280832 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 AM EST SAT JAN 28 2017 LMZ844>849-281645- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170129T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 332 AM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS THROUGH SATURDAY NIGHT. * WAVES...4 TO 6 FEET THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
680 WHUS73 KGRR 281454 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 954 AM EST SAT JAN 28 2017 LMZ844>849-282300- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170129T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 954 AM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST TO 30 KNOTS. * WAVES...4 TO 6 FEET THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
449 WHUS73 KGRR 282004 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 304 PM EST SAT JAN 28 2017 LMZ844>849-290415- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170129T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 304 PM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 5 FEET THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
304 WHUS73 KGRR 290203 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 903 PM EST SAT JAN 28 2017 LMZ844>849-291015- /O.EXT.KGRR.SC.Y.0007.000000T0000Z-170130T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 903 PM EST SAT JAN 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS INTO MONDAY MORNING. * WAVES...4 TO 6 FEET THROUGH TONIGHT...3 TO 5 FEET SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
108 WHUS73 KGRR 290847 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 AM EST SUN JAN 29 2017 LMZ844>849-291700- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170130T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 347 AM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS DIMINISHING THIS MORNING. WINDS THEN INCREASING LATER THIS AFTERNOON AND BECOMING NORTH TONIGHT. * WAVES...3 TO 5 FEET DIMINISHING THIS MORNING...THEN INCREASING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
807 WHUS73 KGRR 291437 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 937 AM EST SUN JAN 29 2017 LMZ844>849-292245- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170130T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 937 AM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS DIMINISHING THIS MORNING. WINDS THEN INCREASING LATER THIS AFTERNOON AND BECOMING NORTH TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
999 WHUS73 KGRR 292003 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 303 PM EST SUN JAN 29 2017 LMZ844>849-300415- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170130T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 303 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS BECOMING NORTH OVERNIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
565 WHUS73 KGRR 300253 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 953 PM EST SUN JAN 29 2017 LMZ844>849-301100- /O.CON.KGRR.SC.Y.0007.000000T0000Z-170130T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 953 PM EST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST MONDAY... * WINDS...NORTH AT 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
153 WHUS73 KGRR 300912 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 412 AM EST MON JAN 30 2017 LMZ846>849-301715- /O.CAN.KGRR.SC.Y.0007.000000T0000Z-170130T1300Z/ /O.NEW.KGRR.SC.Y.0008.170130T2200Z-170131T1400Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 412 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EST TUESDAY. * WINDS...BECOMING SOUTH 15 TO 25 KNOTS LATE THIS AFTERNOON THEN DIMINISHING TONIGHT. * WAVES...BUILDING TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-301715- /O.CAN.KGRR.SC.Y.0007.000000T0000Z-170130T1300Z/ /O.NEW.KGRR.SC.Y.0008.170130T2200Z-170131T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 412 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...BECOMING SOUTH 15 TO 25 KNOTS LATE THIS AFTERNOON THEN BECOMING WEST ON TUESDAY. * WAVES...BUILDING TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 3:30 AM EST, 31 minutes earlier.
Area forecast discussion, Jan 25, 3:30 AM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 AM EST Wed Jan 25 2017
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 330 AM EST Wed Jan 25 2017
Snow is expected across Central Lower Michigan today and tonight
with a mix of rain and snow expected across the I-96 and I-94
corridors. Mainly rain is expected the next 24 hours towards I-94
however. Several inches of snow is possible up towards Ludington and
Baldwin. Lake effect snow looks likely from Thursday night into the
weekend as colder air invades the region from the north.
&&
.SHORT TERM...(Today through Friday)
Issued at 330 AM EST Wed Jan 25 2017
Main focus in the short term was on the potential for accumulating
snow across Central Lower Michigan today and tonight. Coordinated
with the Gaylord office on snow amounts and the possibility of
needing a Winter headline.
We have decided not to issue a winter headline across Central Lower
Michigan at this time. The temperature will be one mitigating factor
given a forecast of readings near to slightly above the freezing
mark. So, travel impacts should be limited with wet to slushy roads.
Salt obviously will work well given the near freezing temps.
Snowfall totals are expected to range from 1-2 to 1-3 inches of snow
each 12 hour forecast period, today and tonight. 24 hour snow totals
across Central Lower Michigan will likely be in the 3 to 5 inch
range. The heaviest snow appears to occur from Little Sable Point
east-northeast towards Clare and points north. The U.S. 10 corridor
will likely see 3 to 4 inches of snow by Thursday morning. Again,
these totals over 24 hours, mitigated by near and just above
freezing temps are not significant by late January standards in
Michigan. No headline planned at this time.
The snow will come in a couple of bursts, one occurring today in a
zone of isentropic lift and another overnight tonight associated
with the upper trough passage.
Thursday looks to be a day where the snow will taper off for a time
before lake effect kicks in. It may take until Thursday night before
lake effect kicks in completely due to marginal Delta T's. Lake
effect looks likely on Friday in northwest flow with cold enough air
finally in place.
.LONG TERM...(Friday night through Tuesday)
Issued at 330 AM EST Wed Jan 25 2017
Forecast concerns during the long term mainly deal with lake effect
snow.
Several short waves are progd by both the gfs and ecmwf to move
south across Lakes Superior and Michigan over the weekend. Both
models have backed off a tad with the strength of the cold air too.
Even so, h8 temps are progd to start off Saturday near -10c, which
will probably create just enough instability over the lake to get
the snow showers going. From Saturday afternoon through Sunday
night, h8 temps will fall a couple of degrees before warming Monday
morning. By Monday afternoon, temps will probably be warm enough
that the snow showers will be over.
Strong short waves are progd to move south Friday night and Saturday
night. This will cause inversion heights to rise and help the snow
potential. Overall, conditions appear favorable for accumulating
snow over the western half of the cwa Friday night through Sunday
night and several inches appear likely mainly west of US-131.
The gfs and to a lesser degree ecmwf show a clipper moving southeast
across northern Lower Monday night and Tuesday. The northern cwa may
get clipped with some light snow during this time.
Temperatures will be near to slightly below normal through the
period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 102 AM EST Wed Jan 25 2017
Regional radar shows some light pcpn trying to fall over the
western cwa. However, drier air is delaying the pcpn hitting the
ground, except at AZO where light rain is now falling. There may
be mixed rain/snow at MKG through the early morning, otherwise
just light rain is expected. Look for cigs to fall below 1k feet
toward sunrise and remain ifr much of the day.
&&
.MARINE...
Issued at 330 AM EST Wed Jan 25 2017
Will be issuing a Small Craft Advisory with this issuance for all of
the nearshore zones from Tonight through Thursday night. It will
likely need to be extended into Friday and beyond as well given we
stay in a fairly tight pressure gradient. Cold air advection will
maximize wave building efficiency as well. A rough period on the big
lake starting tonight. We may flirt with gales tonight for a time
between 06z and 12z. Thinking any gales will be fairly short lived.
4 to 7 foot waves will be common Thursday into Friday.
&&
.HYDROLOGY...
Issued at 1151 AM EST Tue Jan 24 2017
The area saw anywhere from no rain for the lakeshore counties, to
a third of an inch for some locales along the U.S.-127 corridor
last night through this morning. This is forecast to bring stable
river levels or even some minor rises in the next day or two.
Additional pcpn coming late tonight through Wed will bring between
0.10 to 0.50 inches, highest amounts to the NW. The highest
amounts will be locations that did not see much, so no significant
impacts on the rivers are expected. Also, with some/most of the
pcpn up north coming as snow, this will not run off into the
rivers.
Cooler air moving in later this week will limit run off also, as
pcpn will fall mostly as snow and little will melt.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 11 PM this evening to 7 AM EST Friday
for LMZ844>849.
&&
SYNOPSIS...Duke
SHORT TERM...Duke
LONG TERM...04
AVIATION...04
HYDROLOGY...NJJ
MARINE...DukeHazardous weather outlook, Jan 24, 4:44 PM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 444 PM EST TUE JAN 24 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 444 PM EST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOW IS EXPECTED ACROSS CENTRAL LOWER MICHIGAN FROM WEDNESDAY MORNING INTO WEDNESDAY NIGHT. AN INCH OR TWO OF ACCUMULATION IS POSSIBLE IN MOST AREAS ACROSS CENTRAL LOWER WITH A FEW TOTALS TOWARDS 3 INCHES NOT OUT OF THE QUESTION. ACCUMULATING LAKE EFFECT SNOW IS EXPECTED FROM LATE THURSDAY NIGHT RIGHT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-250930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 444 PM EST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL POSE A HAZARD TO SMALLER CRAFT FROM WEDNESDAY EVENING INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE JK
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.